Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

What causes an overproduction of saliva?

DOCTOR OF THE MONTH - May 2018
May 2018
User rating for this question
Very Good
Answered by

Dentist
Practicing since : 2011
Answered : 12960 Questions
Question
I have a 77 year old female partner with Sialorrhea, excreting a mucous like clear substance daily for many years in her mouth. Several doctor have not yielded any RX or real advice to rectify condition. Need some input to see a Physician or Dentist in San XXXXXXX CA area to determine if she can receive help for this issue. The active life-style woman is in very good health for her age. Thank you
Wed, 25 Apr 2018 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Honey Arora 16 minutes later
Brief Answer:
Can be due to multiple causes.

Detailed Answer:
Hi..
Thanks for the query..

As per your complain excessive saliva production can be felt in 2 cases:
1. Due to increased production.
2.Due to reduced swallowing.

Saliva or Mucous overproduction can occur due to a number of common causes like oral and throat infections, oral ulcers, acid reflux,excess starch consumption, side effect of medication like clonazepam,pilocarpine, ketamine etc,toxin exposure, serotonin syndrome etc..

Decreased swallowing can occur due to throat pain caused by infection,tonsillitis,nerve
damage etc..

You should consult an Oral Physician and get evaluated and a thorough checkup will help in
confirming the cause and treatment of the cause will solve the problem..

As of now she can frequently use mouthwash gargles and brushing teeth as it has a drying effect in mouth..

Hope this helps..

Regards..
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor